MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 1ML TB SYR DTCH NDL 25X5/8; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 1ML TB SYR DTCH NDL 25X5/8; SYRINGE, PISTON
Model Number 8881501160
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Per customer report: the clinic's technician say when they are drawing up the blood with these syringes they tend to get air and then when pulling back the plunger it is extremely flimsy and bends.The seal seems to be fine with them though.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.A sample analysis was not possible as there were no samples provided for evaluation.Without a sample to evaluate, a more complete investigation cannot be performed, and the reported condition cannot be confirmed.Possible causes for the syringe to not draw insulin as designed could be that the cannula is partially plugged or occluded.Plugged or occluded cannula may occur if the insulin crystallized, if there is uneven distribution of silicone, or improper technique.Occluded cannula detectors are installed on the assembly machines and are checked each shift to ensure that they are working properly.If the silicone is unevenly distributed, exercising the plunger would redistribute the silicone in the barrel and on the rubber tip.These syringes are designed to be a single use syringe.Another possible cause for the syringe to draw air could be from the hooded needle assembly to not be fully seated on the luer tip of the syringe.The assembly process is not intended to ensure the needle assembly is fully seated.The packaging documents the instructions for use and requires the user to secure the needle assembly to the syringe.Control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.A lot cannot be released unless it passes specification requirements.Complaint trends are evaluated during a monthly meeting to determine if a formal corrective/preventative action (capa) is warranted.At this time, there is not enough information to escalate a capa.

Brand Name
MONOJCT 1ML TB SYR DTCH NDL 25X5/8
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15577204
Report Number1915484-2022-01296
Device Sequence Number6801151
Product Code FMF
UDI-Device Identifier20884521013954
UDI-Public20884521013954
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881501160
Device Catalogue Number8881501160
Device Lot Number206639X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown